Colchicine-induced myoneuropathy with myotonia in a patient with familial Mediterranean fever
- 16 Downloads
Colchicine is primarily effective as a prophylactic treatment for familial Mediterranean fever (FMF) attacks . Despite the benefits, colchicine is known to have a risk of neuromuscular toxicity . Neuromuscular complications related to colchicine are axonal sensorimotor peripheral neuropathy and myopathy [2, 3]. Electrophysiologically, myotonic discharges are rarely reported during needle electromyography (EMG) testing in the literature [4, 5, 6]. Herein, we present an extremely rare case of colchicine-induced sensorimotor neuropathy and myopathy with myotonic discharges.
A 78-year-old woman with the diagnosis of FMF since the age of 30 was admitted to our hospital for evaluation of lower extremity weakness, fatigue, and pain. Her complaints had begun 2 weeks prior to admission and progressively worsened. She was on colchicine therapy (1 mg, twice a day, orally) for several years. There was no other history of the systemic disease or drug usage. On...
Compliance with ethical standards
Conflict of interest
The authors declare that they have no conflict of interest.
All procedures performed in studies involving human participants were in accordance with the ethical standards of the institutional and/or national research committee and with the 1964 Helsinki declaration and its later amendments or comparable ethical standards.
Informed consent was obtained from the patient included in the study.
Supplementary material 1 (MP4 39817 KB)
- 7.Sansone VA (2016) The dystrophic and nondystrophic myotonias. Continuum (Minneap Minn) 22(6, Muscle and Neuromuscular Junction Disorders):1889–1915Google Scholar